Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


multiple body inflammations after starting hiv and tb treatment
Sep 26, 2010

Hi, I just restared therapy after 5 years from meds break, its been thirty days now since I restarted, and I am having some severe side effects, that have landed me in an emergenency room once for shingles, and now if my chest pains gets any worse amongs other things, will have to go again, first thing in the morning.

I am 35m wm, hiv infected in 2001, on meds from 2003 to 2005. stopped meds in 2005. since then tested with cd counts 600-900 and vl 10-100. very active into sport and weight training, nutrition, etc. I gained 10 lbs of muscle since I got off meds. Last blood test was taken just after I had recovered from upper respitory infection without taking antibiotics. cd count came in low 400s and vl 225,000.

regiment prescribed: Truvada, Lexiva, Norvir. Plus Isoniazid for tb treatment, since TB skin tested positive years ago even though X rays showed clear and I had BCG vaccine as a child.

One week after I started the therapy I developed harsh pain in my left arm and hand that lead to Shingles on it. Was treated with Acyclovir. Worked fine. I was told this is reconstructive immune syndrome, but doing some research this occurs when cd count is much lower then 400+.

The same pain as before shingles outbreak is starting again in the same arm/hand. Also when I jog there is a pulsating sensetion going down my arm and skin sensation in hand with the movement of the shoulder. (Do you think this could be a pinched nerve in shoulder or trap muscle from weight lifting that hiv meds are aggrivating further with inflammation, caused to singles outbreak in that arm/hand?)

In addition about a week ago I started having chest pains that are getting worse by day, especially in middle of chest cavity where ribs meet just below the neck and is radiating from there, its hard to take deep breaths.

My skin is breaking out with large acne in few places on upper body. Didnt have this prior. There are now couple very sore spots on my soft tissue at the joints behing my right knee and both wrists, left being worse. My sweat has a strange strong odor. Lots of other havic... from very increased appetite, being very sensitive to cars exhaust odor, rapid thoughts, insomnia, shortness of breath, very intense high energy cycles couple times a day, random euphoric feelings, shortness of breath, rapid thoughts, insomnia, last 3 days I started to have daily panic attacks.

All symptoms seem to be at the highest about 5-6-7 hours after taking the meds.

I didnt have any side effects during my regiment in 2003-2005 when I was on Epzicom, Reytaz and Norvir.

What is going on? I would really appriciate your help as the clinic I go to reffers me to an emergency room, doctor cant see me now, until my scheduled day which is over a month from now. I dont want end up dead by then.

Thank you

Response from Dr. McGowan

I am sorry to hear about all your symptoms. I think what you are experiencing in your left arm is post shingles neuralgia (also known as post herpetic neuralgia). Unfortunately there are very few effective treatments for this condition. The symptoms should decline over time. I would speak to your doctor at your next appointment to discuss treatment options. Also with the isoniazid, I would be cautious about drinking alcohol especially on a daily basis. This may not apply to you but I mention it as a precaution. As for your other symptoms, it seems that you should discuss these at your next visit with your provider. The symptoms of having rapid thoughts, insomnia and the panic attacks are, I am sure, distressing to experience. Speaking with your doctor may help and he or she may also ask you to explore these feelings with a mental health provider. In the meantime, I would not stop your HIV medications without first discussing this with your doctor.

Thank you for your question. Joe



Previous
is my PVL undetectable
Next
hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement